Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
171 Doctors are Online

What causes intermittent abdominal pain and nausea despite taking medication?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2008
Answered : 1597 Questions
Question
15 year old female had severe abdominal pain that comes and goes with nausea. just started on Levonor, Montelukast, fluoxetine, and omeperazole. should she see a specialist? just saw the doctor each day for the last 2 days and treated a couple weeks ago with symptons getting worse. Female is active and playing basketball, has an injury to the ribs, which the rib was popped back in this morning. came home crying at 7pm
Wed, 9 May 2018 in Abdominal Pain
 
 
Answered by Dr. Suma Parinam 31 minutes later
Brief Answer:
See a General Surgeon or Gastrosurgeon

Detailed Answer:
Hi,

Thanks for the question.

The symptoms that your 15 yr old presents related to gut pathology as nausea is typically seen there. However the current doctor is treating with empirical drugs in the form of estrogen replacements, anti pain medicine and anti ulcer along with Montelukast, which is typically given in airway diseases.
I think this is not right to give medicine for concerned systems instead make a proper diagnosis with Ultrasound or CT abdomen first.
So to answer your question you should see a specialist like a General surgeon or gastrosurgeon quickly.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor